MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED OPTIFLOW JUNIOR TUBING KIT; BTT

FISHER & PAYKEL HEALTHCARE LIMITED OPTIFLOW JUNIOR TUBING KIT; BTT
Model Number RT330
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested to be returned to f&p for investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that the tubing of a rt330 optiflow junior tubing kit melted during patient use.There was no patient consequence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
A healthcare facility in france reported that the tubing of a rt330 optiflow junior tubing kit melted during patient use.The customer reported that at the time the damage was identified the rt330 circuit had already been in use for seven hours and was positioned between a pillow and the mattress.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt330 optiflow junior tubing kit was returned to fisher & paykel healthcare for evaluation, where it was visually inspected and material testing was performed.The mr850 respiratory humidifier, the 900mr869 temperature/flow probe and 900mr806 heater wire adaptor in use at the time of the reported event were also returned for evaluation.The customer reported that at the time the damage was identified the rt330 circuit had already been in use for seven hours and was positioned between a pillow and the mattress.Results: review of the provided photographs showed black marks and parts of melted rt330 tubing on the pillow, sheet, mattress, and bedframe.Visual inspection of the returned rt330 optiflow junior tubing kit revealed that the central 25cm of the 1.7m tube had melted.The 900mr869 temperature/flow probe and 900mr806 heater wire adaptor were returned attached to the rt330 circuit.No visible damage was found to the 900mr806 heater wire adaptor.The probe cable of 900mr869 temperature/flow probe which would have been located next to the damaged part of the rt330 circuit was found blackened and partially melted.The functional and electrical testing of mr850 respiratory humidifier found no fault with the device.Simulation testing was conducted replicating the reported setup.A sample rt330 optiflow junior tubing kit was placed with a section of tube underneath a pillow while connected it to an mr850 humidifier and wall air supply for the gas source.The test was performed for seven hours and checked every half an hour for any signs of damage, including melting of the circuit tubing.The testing was unable to replicate the damage reported by the customer.Conclusion: based on our investigation we have not been able to determine the cause of the reported event.The user instructions that accompany the rt330 optiflow junior tubing kit include the following: - "do not cover the circuit with materials such as blanket, towels or bed linen." - "do not stretch or milk the tubing." - "do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers." - "do not use heated wire breathing circuits without gas flow.If gas flow is interrupted turn the humidifier off.

Brand Name
OPTIFLOW JUNIOR TUBING KIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology dr., suite 100
irvine
9494534000
MDR Report Key13237470
Report Number9611451-2022-00014
Device Sequence Number3926943
Product Code BTT
UDI-Device Identifier09420012431066
UDI-Public(01)09420012431066(10)2101443964(11)201218
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT330
Device Catalogue NumberRT330
Device Lot Number2101443964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P 900MR806 HEATER WIRE ADAPTOR; F&P 900MR869 TEMPERATURE/FLOW PROBE; F&P MR850 RESPIRATORY HUMIDIFIER; F&P MR850 RESPIRATORY HUMIDIFIER; F&P OJR416 OPTIFLOW JUNIOR 2 CANNULA; F&P OJR416 OPTIFLOW JUNIOR 2 CANNULA
Patient SexUnknown